Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Paducah, KY

December 21, 20136 counties in Indiana; Henderson County, Union County, Kentucky

NWS Paducah, KY issued this flash flood warning at Dec 21, 2013, 9:55 AM CST for 6 counties in Indiana; Henderson County, Union County, Kentucky. It was in force for 10 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 9:55 AM CST (15:55 UTC)
Expired
Dec 21, 2013, 8:00 PM CST
In force
10 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY, Union County, KY

The radar

The Evansville,IN radar (KVWX), 36 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 10:33 AM CSTFLASH FLOODEvansville, INWATER OVER ROADS ON EICJHOFF ROAD AT ASTER LANE IN ASHLEY PLACE SUBDIVISION. REPORT RELAYED VIA SOCIAL MEDIA.
Dec 21, 12:42 PM CSTHEAVY RAIN 4.52 S Fort Branch, IN
Dec 21, 12:48 PM CSTFLASH FLOODFort Branch, INEAST COAL MINE ROAD /COUNTY ROAD-800S/ SOUTH OF FORT BRANCH CLOSED.
Dec 21, 1:30 PM CSTFLASH FLOODEvansville, INWIDESPREAD STREET FLOODING. AREAS OF STANDING OR RUNNING WATER ACROSS SECTIONS OF THE LLOYD EXPRESSWAY.
Dec 21, 2:01 PM CSTFLASH FLOODFort Branch, INMINI-VAN STUCK IN WATER 2.5 MILES EAST OF HIGHWAY 41 ADN 750 SOUTH. WATER RESCUE IN PROGRESS.
Dec 21, 3:35 PM CSTHEAVY RAIN 2.14Henderson, KYSINCE 1230 AM CST.
Dec 21, 4:30 PM CSTHEAVY RAIN 2.61Newburgh, INRAINFALL TOTAL SO FAR APPROXIMATELY 1 MILE WEST OF SHARON SCHOOL.
Dec 21, 5:51 PM CSTFLASH FLOODOakland City, INWATER RESCUE IN PROGRESS ON STATE ROAD 64 EAST OF OAKLAND CITY NEAR PIKE COUNTY LINE. THREE PERSONS STANDING ON ROOF OF CAR THAT IS SUBMERGED UNDER WATER.
Dec 21, 6:04 PM CSTHEAVY RAIN 6.1Fort Branch, INRAINFALL TOTAL SO FAR.
Dec 21, 6:40 PM CSTFLASH FLOODHenderson, KYONE TO TWO FEET OF STANDING WATER ON ATKINSON ST. IN HENDERSON.
Dec 21, 6:52 PM CSTFLASH FLOODEvansville, INWESTBOUND LLOYD EXPRESSWAY AT SOUTHBOUND U.S. 41. ALL THREE LANES FLOODED.
Dec 21, 6:56 PM CSTFLASH FLOODBoonville, INSIGNIFICANT STREET FLOODING.
Dec 21, 6:56 PM CSTFLASH FLOODSmith Mills, KYWATER RESCUE WITH VEHICLE OVERTURNED IN DITCH. ALL PERSONS REMOVED FROM VEHICLE BY EMS PERSONNEL.
Dec 21, 7:06 PM CSTFLASH FLOODTennyson, INTENNYSON ROAD FLOODED WAIST HIGH PER FIRE DEPARTMENT NEAR STATE ROUT 161 AND DEGONIA ROAD.
Dec 21, 7:46 PM CSTFLASH FLOODBoonville, INVAN STUCK IN WATER, WITH LADY AND FOUR CHILDREN, AT 261 AND BAKER ROAD STALLED AND STRANDED.
Dec 21, 8:00 PM CSTFLASH FLOODRockport, INNUMEROUS ROADS WITH STANDING WATER THROUGHOUT COMMUNITY. SOME ROADS HAVE FLOWING WATER ACROSS THEM. RAINFALL TOTAL AS OF 8 PM CST WAS 4.65 INCHES.
Dec 21, 8:10 PM CSTHEAVY RAIN 5Boonville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 564 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
564 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WGUS53 KPAH 211555
FFWPAH
INC051-125-129-147-163-173-KYC101-225-212200-
/O.NEW.KPAH.FF.W.0041.131221T1555Z-131221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
955 AM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA...
  PIKE COUNTY IN SOUTHWEST INDIANA...
  POSEY COUNTY IN SOUTHWEST INDIANA...
  SPENCER COUNTY IN SOUTHWEST INDIANA...
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  WARRICK COUNTY IN SOUTHWEST INDIANA...
  HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  UNION COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 400 PM CST SATURDAY.

* AT 951 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER 
THE WARNED AREA. EVEN THOUGH RAINFALL RATES ARE NOT EXCESSIVE...THE 
GROUND IS ALREADY SATURATED. ALL ADDITIONAL RAINFALL WILL CREATE RUN 
OFF...AND LIKELY CAUSE FLOODING OF SOME ROADWAYS. 


* LOCATIONS IN THE WARNED AREA INCLUDE...
  HENDERSON...EVANSVILLE...NEWBURGH...MELODY HILL...MOUNT VERNON...
  CHANDLER...BOONVILLE...ROCKPORT...FORT BRANCH...PRINCETON...OAKLAND
  CITY...PETERSBURG...CORYDON...UNIONTOWN...KASSON...BLAIRSVILLE...
  EUREKA...DARMSTADT...HAUBSTADT AND POSEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
      3767 8742 3764 8773 3747 8797 3758 8814
      3780 8803 3790 8810 3789 8802 3805 8804
      3814 8793 3825 8799 3827 8785 3850 8758
      3854 8711 3821 8707 3821 8679 3800 8677

$$
3 follow-up statements
309 
WGUS73 KPAH 211912
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CST SAT DEC 21 2013

INC051-125-129-147-163-173-KYC101-225-212200-
/O.CON.KPAH.FF.W.0041.000000T0000Z-131221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-HENDERSON KY-
112 PM CST SAT DEC 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
WARRICK...GIBSON...PIKE...POSEY...SPENCER AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON AND UNION COUNTIES IN NORTHWEST
KENTUCKY...

AT 106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED TO NUMEROUS SHOWERS...SOME WITH HEAVY 
RAIN...OCCURRING OVER THE WARNED AREA. FROM TWO TO THREE INCHES OF 
RAIN HAS ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR 
TWO APPEARS LIKELY DURING THE AFTERNOON. THE GROUND IS 
SATURATED...AND ANY ADDITIONAL RAINS WILL RUN OFF AND POSSIBLY CAUSE 
STREET FLOODING. SOME STREET FLOODING HAS BEEN REPORTED RECENTLY IN 
HENDERSON KENTUCKY.

LOCATIONS IN THE WARNED AREA INCLUDE KASSON...FOLSOMVILLE...
BLAIRSVILLE...WINSLOW...SANTA CLAUS...PRINCETON...POSEYVILLE...
PETERSBURG...PATOKA...OWENSVILLE...OAKLAND CITY...NEW HARMONY...
MELODY HILL...LYNNVILLE...HAUBSTADT...FORT BRANCH...EVANSVILLE...
DARMSTADT...DALE...CYNTHIANA...CHANDLER AND BOONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
      3767 8742 3764 8773 3747 8797 3758 8814
      3780 8803 3790 8810 3789 8802 3805 8804
      3814 8793 3825 8799 3827 8785 3850 8758
      3854 8711 3821 8707 3821 8679 3800 8677

$$
786 
WGUS53 KPAH 212143
FFWPAH
INC051-125-129-147-163-173-KYC101-225-220200-
/O.EXT.KPAH.FF.W.0041.000000T0000Z-131222T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA...
  PIKE COUNTY IN SOUTHWEST INDIANA...
  POSEY COUNTY IN SOUTHWEST INDIANA...
  SPENCER COUNTY IN SOUTHWEST INDIANA...
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  WARRICK COUNTY IN SOUTHWEST INDIANA...
  HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  UNION COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 800 PM CST.

* AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SCATTERED TO NUMEROUS SHOWERS...SOME WITH HEAVY 
RAIN...STREAMING NORTHEAST INTO THE WARNED AREA. FROM TWO TO FOUR 
INCHES OF RAIN HAS ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER 
INCH OR TWO APPEARS LIKELY DURING THE LATE AFTERNOON AND EARLY 
EVENING. THE GROUND IS SATURATED...AND ANY ADDITIONAL RAINS WILL RUN 
OFF AND POSSIBLY CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  EVANSVILLE...MELODY HILL...CHANDLER...BOONVILLE...FORT BRANCH...
  PRINCETON...OAKLAND CITY...PETERSBURG...KASSON...DARMSTADT...
  BLAIRSVILLE...HAUBSTADT...CYNTHIANA...POSEYVILLE...LYNNVILLE...
  OWENSVILLE...NEW HARMONY...FOLSOMVILLE...PATOKA AND WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
      3767 8742 3764 8773 3747 8797 3758 8814
      3780 8803 3790 8810 3789 8802 3805 8804
      3814 8793 3825 8799 3827 8785 3850 8758
      3854 8711 3821 8707 3821 8679 3800 8677

$$
834 
WGUS73 KPAH 220020
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
620 PM CST SAT DEC 21 2013

INC051-125-129-147-163-173-KYC101-225-220200-
/O.CON.KPAH.FF.W.0041.000000T0000Z-131222T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-HENDERSON KY-
620 PM CST SAT DEC 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
WARRICK...GIBSON...PIKE...POSEY...SPENCER AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON AND UNION COUNTIES IN NORTHWEST
KENTUCKY...

AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NEARLY SOLID AREA OR RAIN...SOME OF IT HEAVY AT TIMES...  
OCCURRING OVER THE WARNED AREA. 3 TO 6 INCHES OF RAIN HAVE ALREADY 
FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR SO APPEARS LIKELY 
THIS EVENING. THE GROUND IS SATURATED...AND ANY ADDITIONAL RAINS 
WILL RUN OFF AND POSSIBLY CAUSE AND AGGRAVATE OR CREATE FLASH 
FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
      3767 8742 3764 8773 3747 8797 3758 8814
      3780 8803 3790 8810 3789 8802 3805 8804
      3814 8793 3825 8799 3827 8785 3850 8758
      3854 8711 3821 8707 3821 8679 3800 8677

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:34 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Dec 21, 5:34 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
534 AM CST Sat Dec 21 2013

.UPDATE...
ISSUED AT 534 AM CST SAT DEC 21 2013

Updated for aviation forecast discussion.

&&

.SHORT TERM...(Today through Monday night)
ISSUED AT 337 AM CST SAT DEC 21 2013

Plenty to talk about in the next 24-30 hours so will try and be
as concise as possible without leaving material information out.

Southerly flow for the past couple of days has advected deep
moisture across the region. In the meantime a NE-SW oriented frontal
boundary has stalled halfway across our CWA. The combination of warm
air advection, isentropic upglide, and upper level impulses has
caused elevated showers and thunderstorms to develop over the area.
For the most part this scenario will remain the same today, except
that with time a sharp h5 low/wave will become negatively tilted as
it ejects northeast from west central Texas around midday today to
the Great Lakes region around sunrise Sunday.

The passage of this feature just to our north and west is expected
to induce a surface low on the front that is forecast to track
northeast across our CWA late this afternoon and evening. The
surface low will eventually pull/push the previously stalled frontal
boundary across our CWA late tonight.

The passage of the surface and upper lows and front will greatly
enhance lift, instability, and shear across the area, especially
from mid afternoon through midnight. As a result, not only will
heavy rainfall be an issue during this period, but also the
potential for thunderstorms to become severe with damaging winds and
a few tornadoes, some possibly significant. The NAM is clearly the
most aggressive with parameters that indicate the potential for
tornadic development. Hopefully things will lean more toward the
weaker/less aggressive GFS version.

Beyond midnight tonight as the surface low and front clear the area,
precipitation chances should decrease from west to east. On Monday
models still indicate plenty of 1000-850MB post frontal moisture and
cold air advection so went with drizzle in the morning. Monday
afternoon per soundings, critical thicknesses, etc. decided to
include the possibility of either drizzle or flurries over the
northwest half of the CWA. With plenty of moisture still over the
area Monday night, just went with flurries as the colder air
overapreads the entire region.

Well above temperatures in the early periods of the forecast drop
off to below normal readings by the end of the period.

.LONG TERM...(Tuesday through Friday)
ISSUED AT 337 AM CST SAT DEC 21 2013

We'll start out the day on Tuesday with sfc high pressure overhead.
This high will shift east throughout the day and be into the
Appalachains by 00Z Wednesday, as a system moves through the central
Plains states. In the upper levels, the flow starts out as strong
northwesterly at the start of the day but an upper level ridge
builds in throughout the day. By Tuesday night into Christmas
morning, the upper ridge shifts east, as a trough and its associated
weak front advances into the area. The 00Z ECMWF does show a
stronger feature aloft and more moisture, and actually generates
some minor QPF for Christmas night...while the 12Z run was fairly
dry. The GFS/GFS ensembles indicate the main energy passing by to
our north and brings just cloudinnes to the area. Soundings from the
ECMWF do indicate that if it does precipitate, it will likely be
some light snow Christmas night, which could linger in our eastern
areas Thursday morning. Dry air infiltrates the area rapidly during
the day on Thursday.

Beyond Christmas night, models really differ on the evolution of the
upper level pattern and how to handle energy spilling atop the upper
ridge in the west. Prefer to leave the forecast dry until some kind
of continuity is resolved.

As far as temperatures: On Tuesday, will be challenging because a
cold airmass will be in place at the start of the day, but will
quickly be moving out throughout the day. Very dry air will be in
place as well, with dewpoints in the single digits. However, I don't
think the cold air will move out fast enough and Tuesday will likely
end up being a pretty cold day. The GFS/ECE guidance numbers are
lining up well to support that thought. Will lower lows for Tuesday
night as well, given the very dry air in place. A lot will depend on
the gradient and how fast clouds may enter the area, but we could be
looking at lows in the teens. Wednesday and Thursday should be
warmer days and temps should rise well into the 30s and probably the
lower 40s. Slightly cooler weather may be on tap for Friday but not
as cold as Tuesday.

&&

.AVIATION...
ISSUED AT 534 AM CST SAT DEC 21 2013

Low confidence forecast, with considerable uncertainty in the
frontal position/movement through the period. It does appear that
IFR conditions in heavy rain will prevail at all sites for most of
the TAF period. Lower conditions will be possible at times,
especially near the front, which unfortunately will be draped
across the terminals for at least this morning/early afternoon.

The potential exists for some very strong and gusty
south/southwest winds in the warm sector this afternoon and
evening. As the front actually starts moving east across the
area, a round of strong storms is likely with gusty winds. Tried
to pinpoint best timing attm with a tempo group, but adjustments
will be made throughout the day as timing is not set in stone.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH through late tonight FOR ILZ075>078-080>094.

MO...FLOOD WATCH through late tonight FOR MOZ076-086-087-100-107>112-
     114.

IN...FLOOD WATCH through late tonight FOR INZ081-082-085>088.

KY...FLOOD WATCH through late tonight FOR KYZ001>022.

&&
Hazardous weather outlook, Dec 21, 7:33 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
733 AM CST SAT DEC 21 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
733 AM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH CONTINUES THROUGH TONIGHT. HEAVY RAIN IS FORECAST
WITH SOME FLOODING LIKELY. REFER TO THE FLOOD WATCH PRODUCT FOR
DETAILS.

THUNDERSTORMS ARE POSSIBLE AREA WIDE TODAY THROUGH THIS EVENING.
THERE IS A SLIGHT RISK OF STORMS BECOMING SEVERE GENERALLY SOUTH
AND EAST OF A LINE FROM ALBION ILLINOIS TO POPLAR BLUFF MISSOURI.
THERE IS A MODERATE RISK OF SEVERE STORMS GENERALLY TO THE SOUTH
AND EAST OF A LINE FROM HICKMAN TO OWENSBORO KENTUCKY. THE PRIMARY
THREATS WITH THE STRONGER STORMS WILL NOT ONLY BE HEAVY RAINFALL
BUT ALSO DAMAGING WINDS AND POSSIBLY A FEW LONG TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING. IN ADDITION...REPORTS OF HEAVY RAIN AND/OR FLOODING ARE
APPRECIATED THROUGHOUT THE HEAVY RAIN EVENT.

JP

In the hours before

Local storm report, Dec 21, 8:23 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLOOD            HOPKINSVILLE            36.85N 87.49W
12/21/2013                   CHRISTIAN          KY   LAW ENFORCEMENT

            LITTLE RIVER CHURCH ROAD ON THE SOUTH FORK OF THE LITTLE
            RIVER HAS BEEN CLOSED DUE TO WATER OVER THE ROAD. REPORT
            RELAYED BY THE HOPKINSVILLE POLICE DEPARTMENT.

&&

K. SMITH
Local storm report, Dec 21, 8:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
829 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HEAVY RAIN       7 NW POPLAR BLUFF       36.84N 90.50W
12/21/2013  M3.98 INCH       BUTLER             MO   TRAINED SPOTTER

            RAINFALL SINCE 4 PM CST ON DECEMBER 20TH.

&&

K. SMITH
Local storm report, Dec 21, 8:38 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLASH FLOOD      MARION                  37.73N 88.94W
12/21/2013                   WILLIAMSON         IL   AMATEUR RADIO

            SEVERAL CITY ROADS HAVE WATER RUNNING OVER THEM AND WATER
            WAS STANDING IN SEVERAL PARKING LOTS. LIST OF ROADS TO
            NUMEROUS TO MENTION IN THIS REPORT.

&&

K. SMITH
Local storm report, Dec 21, 9:04 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      HURST                   37.84N 89.14W
12/21/2013                   WILLIAMSON         IL   TRAINED SPOTTER

            ROUTE 149 IN FRONT OF T AND T RECYCLING IS COVERED WITH
            WATER. FLOODING IN HERRIN AS WELL.

&&

K. SMITH
Local storm report, Dec 21, 9:18 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      CARMI                   38.09N 88.17W
12/21/2013                   WHITE              IL   TRAINED SPOTTER

            TWO FEET OF WATER AT THE ENTRANCE OF PHOENIX NURSTING
            HOME IN CARMI. LAST AMBULANCE BARELY MADE IT THROUGH THE
            WATER.

0901 AM     HEAVY RAIN       HUNTER                  36.89N 90.85W
12/21/2013  E4.00 INCH       CARTER             MO   PUBLIC

            REPORT FROM SOCIAL MEDIA.

&&

K. SMITH
Local storm report, Dec 21, 9:34 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
934 AM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      HENDERSON               37.84N 87.58W
12/21/2013                   HENDERSON          KY   DEPT OF HIGHWAYS

            KENTUCKY CABINET OF TRANSPORTATION REPORTED THE FOLLOWING
            ROADS HAVE WATER OVER THEM IN HENDERSON COUNTY KY AND ARE
            CLOSED. KENTUCKY HIGHWAY 2247-0-1 MILE MARKER, KENTUCKY
            HIGHWAY 812 BETWEEN 2 AND 5 MILE MARKER, KENTUCKY HIGHWAY
            1557 BETWEEN 2 AND 3 MILE MARKER, KENTUCKY HIGWAY 1439
            BETWEEN 0 AND 2 MILE MARKER. HIGH WATER IS ALSO ON
            KENTUCKY HIGHWAYS 2183 AND 136.

0900 AM     FLASH FLOOD      SHAWNEETOWN             37.71N 88.17W
12/21/2013                   GALLATIN           IL   EMERGENCY MNGR

            SEVERAL, ABOUT FOUR, SECONDARY ROADS COVERED WITH WATER
            IN COUNTY AT THIS TIME BETWEEN 9-930 AM CST. THEY WERE
            PASSABLE, BUT ARE NOT EXPECTED TO BE LATER THIS MORNING.
            WATER WAS ALSO ON ROUTE 13, WEST OF SHAWNEETOWN.
            EMERGENCY MANAGER REPORTED 2.6 INCHES OF RAIN ALREADY HAS
            FALLEN AT THIS TIME.

&&

K. SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:23 AM CSTAreal Flood AdvisoryPAHPosey, Vanderburgh6 hr
Dec 21, 9:17 AM CSTAreal Flood AdvisoryPAHGibson, Pike, Spencer, Warrick6 hr
Dec 21, 10:16 AM CSTRiver Flood WarningPAHGibson, Posey14 days
Dec 21, 10:21 AM CSTRiver Flood WarningPAHGibson12 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHSpencer9 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHSpencer, Vanderburgh, Warrick10 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHPosey, Vanderburgh, Warrick9 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHPosey, Vanderburgh11 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHPosey12 days
Dec 21, 6:32 AM CSTRiver Flood WarningPAHChristian, Trigg46 hr
Dec 21, 6:32 AM CSTRiver Flood WarningPAHChristian, Trigg41 hr
Dec 21, 8:32 AM CSTFlash Flood WarningPAHBallard, McCracken6 hr
Dec 21, 8:54 AM CSTRiver Flood WarningPAHMuhlenberg5 days
Dec 21, 8:54 AM CSTRiver Flood WarningPAHMcLean, Webster5 days
Dec 21, 9:52 AM CSTFlash Flood WarningPAHCarlisle, Crittenden, Fulton, Graves, Hickman, Livingston and 3 more10 hr
Dec 21, 10:46 AM CSTRiver Flood WarningPAHCrittenden, Union15 days
Dec 21, 10:46 AM CSTRiver Flood WarningPAHCrittenden, Livingston7 days
Dec 21, 2:27 PM CSTAreal Flood WarningPAHBallard, McCracken22 hr
Dec 21, 4:52 PM CSTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman38 min
Dec 21, 5:18 PM CSTSevere Thunderstorm WarningPAHCalloway, Lyon, Marshall, Trigg42 min
Dec 21, 5:25 PM CSTTornado WarningPAHCalloway, Lyon, Marshall, Trigg35 min
Dec 21, 5:52 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg38 min
Dec 21, 5:53 PM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Christian, Daviess, Hopkins, McLean and 3 more6 hr

Nearby

Flash Flood Warnings in Indiana, 2013Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.